Previous |  Up |  Next


Title: $N$-widths for singularly perturbed problems (English)
Author: Stynes, Martin
Author: Kellogg, R. Bruce
Language: English
Journal: Mathematica Bohemica
ISSN: 0862-7959 (print)
ISSN: 2464-7136 (online)
Volume: 127
Issue: 2
Year: 2002
Pages: 343-352
Summary lang: English
Category: math
Summary: Kolmogorov $N$-widths are an approximation theory concept that, for a given problem, yields information about the optimal rate of convergence attainable by any numerical method applied to that problem. We survey sharp bounds recently obtained for the $N$-widths of certain singularly perturbed convection-diffusion and reaction-diffusion boundary value problems. (English)
Keyword: $N$-width
Keyword: singularly perturbed
Keyword: differential equation
Keyword: boundary value problem
Keyword: convection-diffusion
Keyword: reaction-diffusion
MSC: 34E15
MSC: 35B25
MSC: 35K57
MSC: 41A46
MSC: 65L10
MSC: 65L20
MSC: 65N15
idZBL: Zbl 1005.41009
idMR: MR1981538
DOI: 10.21136/MB.2002.134155
Date available: 2012-10-05T13:07:41Z
Last updated: 2020-07-29
Stable URL:
Reference: [1] R. A. Adams: Sobolev Spaces.Academic Press, New York, 1975. Zbl 0314.46030, MR 0450957
Reference: [2] J.-P. Aubin: Approximation of Elliptic Boundary-Value Problems.Wiley Interscience, New York, 1972. Zbl 0248.65063, MR 0478662
Reference: [3] J. Bergh, J. Löfström: Interpolation Spaces.Springer, Berlin, 1976. MR 0482275
Reference: [4] P. Grisvard: Elliptic problems in nonsmooth domains.Pitman, Boston, 1985. Zbl 0695.35060, MR 0775683
Reference: [5] R. B. Kellogg, M. Stynes: Optimal approximability of solutions of singularly perturbed two-point boundary value problems.SIAM J. Numer. Anal. 34 (1997), 1808–1816. MR 1472198, 10.1137/S0036142995290269
Reference: [6] R. B. Kellogg, M. Stynes: $N$-widths and singularly perturbed boundary value problems.SIAM J. Numer. Anal. 36 (1999), 1604–1620. MR 1706743, 10.1137/S0036142997327257
Reference: [7] R. B. Kellogg, M. Stynes: $N$-widths and singularly perturbed boundary value problems II.SIAM J. Numer. Anal. 39 (2001), 690–707. MR 1860257, 10.1137/S0036142900371489
Reference: [8] G. G. Lorentz: Approximation of Functions.2nd edition, Chelsea Publishing Company, New York, 1986. Zbl 0643.41001, MR 0917270
Reference: [9] J. M. Melenk: On $N$-widths for elliptic problems.J. Math. Anal. Appl. 247 (2000), 272–289. Zbl 0963.35047, MR 1766938, 10.1006/jmaa.2000.6862
Reference: [10] J. T. Oden, J. N. Reddy: An Introduction to the Mathematical Theory of Finite Elements.Wiley-Interscience, New York, 1976. MR 0461950
Reference: [11] A. Pinkus: $N$-Widths in Approximation Theory.Springer, Berlin, 1985. Zbl 0551.41001, MR 0774404
Reference: [12] H.-G. Roos, M. Stynes, L. Tobiska: Numerical Methods for Singularly Perturbed Differential Equations.Springer, Berlin, 1996. MR 1477665
Reference: [13] G. Sun, M. Stynes: Finite-element methods for singularly perturbed high-order elliptic two-point boundary value problems I: reaction-diffusion-type problems.IMA J. Numer. Anal. 15 (1995), 117–139. MR 1311341, 10.1093/imanum/15.1.117


Files Size Format View
MathBohem_127-2002-2_21.pdf 330.6Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo